Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 3, 2014, 5:45 PM EDT for Columbia County, New York; Berkshire County, Massachusetts. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 3, 2014, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 64 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:00 PM EDT | FLASH FLOOD | Richmond, MA | LENOX ROAD CLOSED DUE TO FLOODING. |
| Jun 3, 7:00 PM EDT | FLASH FLOOD | West Stockbridge, MA | ROAD WASHOUT ALONG LENOX BRANCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS51 KALY 032145
FFWALY
MAC003-NYC021-040045-
/O.NEW.KALY.FF.W.0008.140603T2145Z-140604T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CHATHAM...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...GREAT
BARRINGTON...
* UNTIL 845 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING.
DOPPLER RADAR RAINFALL ESTIMATES INDICATE ONE TO TWO INCHES OF
RAIN HAVE FALLEN WITH AN ADDITIONAL INCH OF RAIN POSSIBLE OVER THE
NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSTOWN...PITTSFIELD...HANCOCK...CHESHIRE...ADAMS AND NEW
LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4205 7312 4206 7348 4224 7369 4249 7354
4250 7349 4251 7336 4252 7335 4275 7326
4274 7301 4268 7301
$$
IRL1 follow-up statement
352
WGUS71 KALY 040036
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT TUE JUN 3 2014
MAC003-NYC021-040045-
/O.EXP.KALY.FF.W.0008.000000T0000Z-140604T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
836 PM EDT TUE JUN 3 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR EASTERN
COLUMBIA AND BERKSHIRE COUNTIES...
THE THUNDERSTORMS THAT PRODUCED THE FLASH FLOODING ACROSS THE WARNED
AREA HAVE MOVED EAST OF THE AREA. WHILE ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE...FLASH FLOODING IS NOT
EXPECTED TO OCCUR.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4205 7312 4206 7348 4224 7369 4249 7354
4250 7349 4251 7336 4252 7335 4275 7326
4274 7301 4268 7301
$$
IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:50 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 3, 4:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 450 PM EDT TUE JUN 3 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A SLOW MOVING COLD FRONT ACROSS THE REGION OVERNIGHT. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. THE FRONT WILL MOVE EAST OF THE REGION WEDNESDAY...WITH A LULL IN THE PRECIPITATION. HOWEVER...A WAVE OF LOW PRESSURE PASSING SOUTH OF THE REGION WILL BRING A STEADY RAINFALL FOR LATE WEDNESDAY NIGHT INTO MUCH OF THURSDAY...ALONG WITH MUCH COOLER TEMPERATURES. GRADUAL IMPROVEMENT IS EXPECTED FOR FRIDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 445 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO SLOWLY MOVE EAST...GENERALLY LOCATED NEAR AND IMMEDIATELY WEST OF THE HUDSON RIVER...FROM NORTH TO SOUTH FROM THE ADIRONDACKS INTO THE MID HUDSON VALLEY. THE TALLEST STORMS/CORES APPEAR TO BE CLOSE TO THE CAPITAL REGION. LOCALLY INTENSE DOWNPOURS...FREQUENT CG/S...AND STRONG WIND GUSTS WILL LIKELY ACCOMPANY THE STRONGER STORMS. AS AN OUTFLOW BOUNDARY EXTENDING E FROM THIS LINE ENCOUNTERS THE HIGHER TERRAIN OF THE TACONICS/BERKSHIRES AND SOUTHERN GREEN MTNS...IT IS POSSIBLE THAT NEW CELLS RAPIDLY DEVELOP OVER THE NEXT 1-2 HOURS. THIS ENTIRE BAND OF SHOWERS AND STORMS WILL CONTINUE MOVING EAST...SHIFTING MAINLY E OF THE HUDSON RIVER BETWEEN 6 AND 8 PM...AND EVENTUALLY EAST OF WESTERN NEW ENGLAND BETWEEN 8 AND 10 PM. A BRIEF BREAK IN THE SHOWERS/STORMS IS THEN EXPECTED ACROSS WESTERN AREAS FOR SEVERAL HOURS BEHIND THIS INITIAL BAND. HOWEVER...AS THE ACTUAL COLD FRONT AND BETTER UPPER LEVEL FORCING/MID LEVEL HEIGHT FALLS/OVERSPREAD THE REGION FROM THE WEST...ADDITIONAL...SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP AND/OR MOVE ACROSS THE REGION...ESP BETWEEN 10 PM AND 2 AM. GIVEN SOME COOLING ALOFT...AND ALSO SLIGHTLY STRONGER WINDS...STILL CAN NOT RULE OUT SOME GUSTY WINDS WITH THESE ADDITIONAL TSTMS...OR EVEN SOME HAIL. EVENTUALLY...THE COLD FRONT WILL MOVE EAST ACROSS THE REGION AFTER MIDNIGHT...ESP BETWEEN 2 AND 4 AM. IN ITS WAKE...STRONG MID LEVEL SUBSIDENCE MAY ALLOW FOR SOME RAPID CLEARING. THIS COULD SET THE STAGE FOR SOME DENSE FOG FORMATION...ALTHOUGH MESOSCALE MODELS SUGGEST THAT SOME RATHER BRISK WINDS DEVELOP AS THE FRONT PASSES THROUGH. SO...FOG POTENTIAL IS SOMEWHAT LOW CONFIDENCE...BUT WILL INCLUDE AT LEAST PATCHY MENTION AROUND DAYBREAK. ASSUMING SOME CLEARING DEVELOPS CLOSE TO DAYBREAK...TEMPS SHOULD FALL INTO THE 50S IN MOST AREAS...PERHAPS HOLDING CLOSER TO 60 ACROSS PORTIONS OF THE MID HUDSON VALLEY REGION. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... WEDNESDAY...SOME SHOWERS MAY LINGER IN THE MORNING HOURS ACROSS PORTIONS OF SOUTHERN VT/WESTERN MA. OTHERWISE...EXPECT PARTLY/MOSTLY SUNNY SKIES FOR A PERIOD...BEFORE HIGH/MID LEVEL CLOUDS OVERSPREAD THE REGION IN THE AFTERNOON. ADDITIONAL CU/STRATO-CU MAY ALSO DEVELOP DURING THE LATE MORNING/AFTERNOON...ESP ACROSS THE SOUTHERN ADIRONDACKS...WHERE ISOLATED SHOWERS/SPRINKLES COULD OCCUR. MAX TEMPS SHOULD REACH THE MID 70S TO LOWER 80S...WARMEST IN VALLEYS. HIGHEST ELEVATIONS ACROSS THE ADIRONDACKS AND SOUTHERN VT MAY ONLY REACH 65-70. WED NT-THU...MOST GLOBAL MODELS AND ENSEMBLE SUITES SUGGEST A WAVE OF LOW PRESSURE SLIDES EAST FROM THE OHIO VALLEY REGION...TOWARD THE NORTHERN MID ATLANTIC COAST. THERE APPEAR TO BE SOME MINOR CONVECTIVE FEEDBACK ISSUES WITH HOW THE MODELS SEEM TO RESOLVE/ENHANCE THIS OVERALL WAVE...BUT OVERALL IT APPEARS THAT WITH THE TRACK OF A SFC LOW AS SUGGESTED BY THE MODELS...OUR REGION SHOULD UNDERGO A WIDESPREAD STRATIFORM RAINFALL...WITH THE HEAVIEST RAIN EXPECTED FOR AREAS NEAR AND SOUTH OF INTERSTATE 90. ASSUMING THIS OCCURS...RAINFALL AMTS OF ONE HALF TO ONE AND ONE HALF INCHES ARE EXPECTED FOR CENTRAL AND SOUTHERN AREAS...WITH MAINLY LESS THAN ONE HALF INCH FURTHER SOUTH. THE MODELS SUGGEST THAT ITS A RATHER COMPACT WAVE...SO ANY SHIFT SLIGHTLY FURTHER SOUTH COULD DIMINISH THE RAINFALL AMTS AND CHANCES ACROSS NORTHERN AREAS. EVEN IF THE MAIN PORTION OF THIS COMPACT WAVE PASSES FURTHER SOUTH...AN UPPER LEVEL TROUGH IS EXPECTED TO ADVANCE E/SE ACROSS THE REGION...SO SHOWERS WOULD STILL APPEAR LIKELY ACROSS THE REGION...JUST NOT AS WIDESPREAD OR AS PERSISTENT AS WITH THE SOUTHERN WAVE. TEMPS SHOULD BE RATHER COOL...ESP ON THU...ASSUMING THE STEADY RAIN OCCURS...WITH MAX TEMPS MAINLY IN THE 60-65 RANGE...WITH SOME HIGHER ELEVATIONS POSSIBLY ONLY REACHING THE 50S. EVEN COOLER MAX TEMPS COULD OCCUR IF THE RAINFALL AND THICK CLOUDS PERSIST. WED NT TEMPS ARE EXPECTED TO FALL INTO THE LOWER/MID 50S. THU NT...ANY RAIN OR SHOWERS SHOULD TAPER OFF. CLOUDS MAY HANG TOUGH. TEMPS SHOULD FALL INTO THE UPPER 40S TO MID 50S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MUCH OF THE LONG TERM WILL FEATURE A FAIRLY PROGRESSIVE MID/UPPER TROPOSPHERIC FLOW ACROSS THE NORTHERN CONUS. AS LONG AS THIS PATTERN CONTINUES...WITHOUT MUCH BUCKLING OF THE UPPER LEVEL FLOW...IT APPEARS THAT AFTER SOME RESIDUAL CLOUDS AND PERHAPS ISOLATED SHOWERS FRIDAY...GENERALLY FAIR AND WARM CONDITIONS SHOULD DOMINATE SATURDAY...AND AT LEAST MOST OF SUNDAY. THERE IS SOME POSSIBILITY THAT THE NEXT WAVE APPROACHING FROM THE WEST BRINGS SOME CLOUDS INTO THE REGION LATER SUNDAY...BUT FOR NOW...HAVE KEPT THINGS DRY. SHOWERS AND SOME THUNDERSTORMS MAY THEN IMPACT THE REGION SUNDAY NIGHT INTO MONDAY...BEFORE A RETURN TO SEASONABLY WARM AND FAIR WEATHER RETURNS BY TUESDAY. SHOULD THE FLOW BE A LITTLE FASTER OVER THE WEEKEND...THEN THE THREAT OF LATE DAY CLOUDS AND EVEN SHOWERS COULD INCREASE FOR SUNDAY...BUT AGAIN...BASED ON CURRENT TIMING...HAVE HELD OFF ANY MENTION UNTIL AFTER SUNSET. TEMPS THROUGH THE PERIOD SHOULD INITIALLY BE ON THE COOL SIDE FRI/FRI NT...AS AN UPPER LEVEL COLD POOL REMAINS NEARBY. SO...MAX TEMPS ON FRI SHOULD RANGE FROM THE LOWER/MID 70S IN VALLEYS...WITH MAINLY 60S ACROSS HIGHER ELEVATIONS. IT ALSO MAY BE A BIT BREEZY ON FRI GIVEN A SOMEWHAT TIGHT LOW LEVEL PRESSURE GRADIENT ACROSS THE REGION. FRI NT/SAT AM MINS SHOULD FALL INTO THE LOWER/MID 50S...WITH SOME 40S POSSIBLE ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS ACROSS SOUTHERN VT/WESTERN MA. MAX TEMPS ON SAT SHOULD REACH AROUND 80 IN VALLEYS...AND 70S ELSEWHERE...AND SHOULD WARM INTO THE LOWER/MID 80S BY SUNDAY...EXCEPT 75-80 FOR HIGHER ELEVATIONS. OVERNIGHT MIN TEMPS FOR SUN AM SHOULD BE IN THE LOWER/MID 50S...WITH SOME 40S POSSIBLE ACROSS THE SOUTHERN ADIRONDACKS. FOR MON...MAX TEMPS SHOULD BE MAINLY IN THE 75-80 RANGE IN VALLEYS AND UPPER 60S TO LOWER 70S ACROSS HIGHER TERRAIN. MAX TEMPS WILL THEN COOL OFF A BIT BY TUE...WITH MAINLY LOWER/MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. MIN TEMPS FOR MON AM SHOULD FALL INTO THE 55-60 RANGE...WITH MAINLY 50S FOR MON NT/TUE AM. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... CONVECTION HAS FIRED UP MAINLY TO THE WEST OF HUDSON RIVER VALLEY IN THE MOST UNSTABLE AIR WELL AHEAD OF AN APPROACHING COLD FRONT. STORMS ARE MOVING TO THE NORTHEAST. THE MESOSCALE MODELS ARE IN GOOD AGREEMENT MOVING THE ORGANIZED CONVECTION THROUGH KALB...KGFL AND KPOU BETWEEN 19Z-23Z AND AT KPSF 20Z-00Z. THEY ALSO INDICATE A BRIEF BREAK/LULL WITH ANOTHER ROUND OF CONVECTION WITH THE COLD FRONT ITSELF FROM 03Z-05Z AT KALB...KGFL AND KPOU AND 04-06Z AT KPSF. THE STORMS WILL BE CAPABLE OF PRODUCING MVFR-IFR CONDITIONS WHERE THEY OCCUR ALONG WITH HEAVY RAINFALL. ANY IFR CONDITIONS SHOULD BE BRIEF AND HAVE NOT BEEN INCLUDE IN THE TAFS. WITH THE PASSAGE OF THE COLD FRONT THE THREAT FOR SHOWERS WILL COME TO AN END...HOWEVER A PERIOD OF MVFR CONDITIONS ARE EXPECTED OVERNIGHT DUE TO VISIBILITY AND CEILINGS. VFR CONDITIONS ARE EXPECTED TO RETURN BY AROUND 12Z WEDNESDAY THEN PERSIST INTO AFTERNOON AS HIGHER PRESSURE BUILDS IN. SOUTHERLY WINDS OF 5 TO 10 KNOTS ARE EXPECTED TO LIGHT AND VARIABLE OVERNIGHT AS THE COLD FRONT SLOWLY MOVES ACROSS EAST CENTRAL NEW YORK. WESTERLY WINDS OF 5 TO 10 KNOTS WEDNESDAY WITH A MORE SOUTHERLY FLOW AT KGFL. OUTLOOK... WED NIGHT-THU: HIGH OPERATIONAL IMPACT. LIKELY RA. THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. FRI: LOW OPERATIONAL IMPACT. ISOLATED SHRA. FRI NIGHT-SUN: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT AS A SLOW MOVING COLD FRONT PASSES THROUGH. ANOTHER PERIOD OF STEADY RAIN IS EXPECTED FOR LATE WED NT INTO THU. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE FROM W TO E OVERNIGHT AS A COLD FRONT PASSES THROUGH. AVERAGE RAINFALL AMTS OF ONE HALF...TO ONE INCH ARE EXPECTED...BUT LOCALLY MUCH HIGHER AMTS WILL BE POSSIBLE...ESP IN ANY AREAS WHERE THUNDERSTORMS REPEATEDLY MOVE ACROSS. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS ARE LIKELY. IN ADDITION...ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE. ANOTHER PERIOD OF RAIN IS EXPECTED FOR LATE WED NT INTO THU...AS A LOW PRESSURE SYSTEM PASSES SOUTH OF THE REGION. ADDITIONAL RAINFALL AMTS OF 0.50-1.50 ARE EXPECTED FOR AREAS NEAR AND SOUTH OF INTERSTATE 90...WITH THE GREATEST AMTS EXPECTED ACROSS THE SE CATSKILLS...MID HUDSON VALLEY REGION AND NW CT. IF TIS LOW TRACKS ANY FURTHER NORTH...THE HEAVIER RAINFALL AMTS MAY ALSO SHIFT NORTH. THESE RAINFALL AMTS WILL LIKELY CAUSE SOME MINOR RISES ON AREA RIVERS/STREAMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... THE MONTHLY CLIMATE REPORTS FOR MAY 2014 AND THE SEASONAL CLIMATE REPORTS FOR METEOROLOGICAL SPRING (MARCH-APRIL-MAY) WERE ISSUED ON JUNE 1ST FOR ALBANY NY, GLENS FALLS NY, POUGHKEEPSIE NY, BENNINGTON VT AND PITTSFIELD MA. NOTE: THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY WORKED WITH THE NOAA NATIONAL CLIMATIC DATA CENTER TO RECONSTRUCT/CORRECT THE BAD TEMPERATURE DATA FOR GLENS FALLS FROM A NEARBY STATION FOR THE PERIOD FROM APRIL 17TH THROUGH MAY 20TH DUE TO A PROBLEM WITH THE ASPIRATOR FAN WHICH RESULTED IN ABNORMALLY WARM AIR BEING DIRECTED OVER THE THERMOMETER. THE MONTHLY CLIMATE REPORT FOR APRIL 2014 FOR GLENS FALLS WAS REISSUED ON MAY 29TH. IF YOU HAVE QUESTIONS...PLEASE CALL RAYMOND OKEEFE...METEOROLOGIST IN CHARGE...NATIONAL WEATHER SERVICE IN ALBANY AT 518 435 9566. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...KL AVIATION...IAA FIRE WEATHER...KL HYDROLOGY...KL CLIMATE...
Hazardous weather outlook, Jun 3, 4:54 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 454 PM EDT TUE JUN 3 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 454 PM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WHICH MAY LEAD TO SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING CAN NOT BE RULED OUT. STORMS WILL MOVE TO THE NORTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ALTHOUGH A WIDESPREAD RAINFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY...THE THREAT FOR WIDESPREAD HAZARDOUS IS LOW AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 3, 5:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM LIGHTNING SAUGERTIES 42.07N 73.95W
06/03/2014 ULSTER NY TRAINED SPOTTER
WIRES DOWN FISHCREEK RD AND HIGHWOODS RD
&&
EVENT NUMBER ALY1400088
IAALocal storm report, Jun 3, 5:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG ALBANY 42.66N 73.78W
06/03/2014 ALBANY NY NWS EMPLOYEE
TREE LIMBS AND WIRES DOWN BERKSHIRE BLVD AND COLONIAL
AVE
&&
CORRECTED REMARKS
EVENT NUMBER ALY1400087
IAASpecial weather statement, Jun 3, 5:22 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT TUE JUN 3 2014
NYZ043-054-084-VTZ013-032200-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
EASTERN RENSSELAER NY-
522 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR BENNINGTON...AND MOVING NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTHEAST OF SHAFTSBURY BY 545 PM EDT
8 MILES SOUTHEAST OF ARLINGTON BY 555 PM EDT
LAT...LON 4326 7281 4326 7285 4312 7287 4312 7300
4293 7300 4278 7313 4279 7340 4299 7346
4334 7331 4333 7325 4332 7325 4331 7283
4329 7281
TIME...MOT...LOC 2122Z 222DEG 17KT 4287 7319
IRLLocal storm report, Jun 3, 5:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD DUANESBURG 42.76N 74.13W
06/03/2014 SCHENECTADY NY FACEBOOK
FLOODING ROUTE 20 FROM ROUTE 7 TO SCHOHARIE TURNPIKE
COUNTY RD 74
&&
EVENT NUMBER ALY1400089
IAALocal storm report, Jun 3, 5:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD GLENVILLE 42.93N 74.05W
06/03/2014 SCHENECTADY NY FACEBOOK
THREE FEET WATER ON GLENRIDGE RD AT ROUTE 50
&&
EVENT NUMBER ALY1400090
IAALocal storm report, Jun 3, 5:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
544 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG CAREY CORNER 42.37N 73.35W
06/03/2014 BERKSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN AT CHEEVER RD AND SWAMP RD
&&
EVENT NUMBER ALY1400091
IAAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:45 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schenectady | 60 min |
| Jun 3, 2:24 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Montgomery | 6 hr |
| Jun 3, 2:24 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 66 min |
| Jun 3, 2:48 PM EDT | Special Weather Statement | ALY | Warren | 57 min |
| Jun 3, 3:09 PM EDT | Flash Flood Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 6 hr |
| Jun 3, 3:18 PM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 57 min |
| Jun 3, 3:27 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady, Schoharie | 6 hr |
| Jun 3, 3:41 PM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 34 min |
| Jun 3, 3:44 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Jun 3, 3:48 PM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 27 min |
| Jun 3, 3:56 PM EDT | Flash Flood Warning | ALY | Albany, Saratoga, Schenectady, Schoharie | 6 hr |
| Jun 3, 4:15 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| Jun 3, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 60 min |
| Jun 3, 4:46 PM EDT | Special Weather Statement | ALY | Columbia | 29 min |
| Jun 3, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 66 min |
| Jun 3, 5:38 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer | 6 hr |
| Jun 3, 6:17 PM EDT | Special Weather Statement | ALY | Berkshire | 28 min |
Nearby
Flash Flood Warnings in New York, 2014Flash Flood Warnings in Massachusetts, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.